Why does INR go up when I have diarrhea? In 2010, I had diarrhea due to an antibiotic, and INR rose. In this January again, when I had a possible norovirus infection (Jan 13-15), my INR rose from previous 2.5 (Jan 10) to 3.3 (Jan 17). It is measured once per week.
On January 6, when I got atrial fibrillation, My Na+ was 146 (upper limit of normal 144). Am I almost always dehydrated, because my sodium is often high? I have sometimes polyuria. I drank water and special drinks during the diarrhea to prevent dehydration. Could I still be dehydrated, after the diarhhea when INR was measured to be 3.3? On Jan 18 I had to be without warfarin and then continued taking it. I am 65 yars old, and waiting for cardioversion.
Well it may not be dehydration which causes INR to go up in diarrhea. It could be due to associated liver affliction due to gut flu, or low vitamin K absorption, or due to a decrease or defect in factor VII due to viral infection. Other than this, prolonged anticoagulant therapy can result in high INR if the body’s stability is threatened due to infection, diarrjea etc. At times a viral infection can cause low grade disseminated intravascular coagulation (DIC) which can raise the INR. While not all raised INRs will precipitate bleeding, you need to be very alert about this and immediately inform your treating doctor about this. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
I don't know my INR now, extra measurements were not sheduled. It will be measured on next thursday (Jan 24).
I ordered amylase and ALAT measurements on January 17. I am still waiting for the results from post.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.